I have epilepsy and have been suffering with a constant hangover type headache For months, My neurologist has put me on topiramate, starting at 25mg and bumping it up weekly until I hit 175mg then weaning me off the lamotrogine.
If I get the side effect of weight loss I would be so happy! Since turning 40 I found it's tough to lose weight, I'm about 150lb and only 5'2. The other common side effects sound awful, would these be worse because of taking both med together?
How quick would any side effects kick in? I have the pills but afraid to start them immediately as it's my husband birthday party tomorrow and I'd like to celebrate with him without feeling rough.
Apologies this is so long winded
Worse side effects taking lamotrogine and topiramate?
- 1 Jul 2017 by SSimms
- 1 Jul 2017
- seizures, obesity, headache, epilepsy, lamotrigine, topiramate, side effect, hangover, neurology
I suggest that you start the treatment the day after your celebration with your husband (stay away from alcohol it interacts with the lamotrigine-Lamictal) so it will not interfere/interact with, the main reason being so you are not paranoid about potential side effects occurring and not being able to enjoy the party.
Remember they are possible side effects,having said that remember everyone reacts differently to meds.
I have been on Lamictal (lamotrigine) and Topamax (topiramate) and never experienced any side effects, but that is me.
Interaction : Moderate
"Alcohol can increase the nervous system side effects of lamoTRIgine such as dizziness, drowsiness, and difficulty concentrating. Some people may also experience impairment in thinking and judgment. You should avoid or limit the use of alcohol while being treated with lamoTRIgine. Do not use more than the recommended dose of lamoTRIgine, and avoid activities requiring mental alertness such as driving or operating hazardous machinery until you know how the medication affects you. Talk to your doctor or pharmacist if you have any questions or concerns."
Enjoy the celebration... masso.-
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Sep 2009 • 2 answers
Posted 18 May 2011 • 1 answer
Epilepsy - I am newly diagnosed and was originally put on Lamotrigine which didn't suit me. I am now
Posted 3 May 2015 • 3 answers
Posted 4 Jan 2017 • 1 answer
Posted 8 Apr 2017 • 1 answer